MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Hernia (2240)
Date of Event 12/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2011) is considered to be a best estimate.This emdr represents the bard soft mesh (device 7).Additional supplemental emdrs were submitted to represent the bard perfix plugs (device 1, 2, 3, 4, 5, 6).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2011- patient was diagnosed with large incarcerated left inguinal hernia, large defect in left lower quadrant, thereby underwent open repair with implant of perfix plugs (device 1, 2, 3, 4, 5, 6), bard soft mesh (device 7).Per op notes, "a large hernia noted and palpable in the left groin with omentum in left hemiscotum.A large hernia defect in left lower quadrant with hernias in the floor of left inguinal canal.An indirect hernia was also noted in the left inguinal region.There were large direct and indirect hernias in the floor of left inguinal area.These hernia sacs were carefully dissected.The hernia contents were reduced.An extra-large perfix plugs (device 1, 2, 3, 4, 5, 6) were superiorly to the conjoined tendon and were sutured together.Another hernia in floor of the left inguinal region was identified and repaired by placing a bard soft mesh (device 7) and sutured." on (b)(6) 2016- patient had abdominal pain.On (b)(6) 2018- patient had hernia repair.On (b)(6) 2021- patient was diagnosed with recurrent left inguinal hernia, pain, thereby underwent robotic assisted laparoscopic repair with explant of perfix plugs (device 1, 2, 3, 4, 5, 6), bard soft mesh (device 7) and implant of synthetic mesh.Per op notes, "fibrosis from the perfix plugs were noted.All old meshes were excised.A synthetic mesh was placed covering the whole defect and sutured.".

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25657715
Report Number1213643-2026-00811
Device Sequence Number15834281
Product Code FTL
UDI-Device Identifier00801741030864
UDI-Public(01)00801741030864(17)160328(10)HUVB2198
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2016
Device Catalogue Number0117009
Device Lot NumberHUVB2198
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2026
Initial Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale